It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-20-2005, 05:07 PM   #1
Senior Member
(female)
 
Join Date: Dec 2004
Posts: 139
patti23 HB User
? about lisinopril

Hi everyone,
New here and wondering if anyone out there is using lisinopril? I've been using zestril or prinivil and now lisinopril (ins. co. choice) for the past 12 years. My b/p was ok but then my new dr. increased me to 20 mgs. a day. But anyhow, a year ago, I developed this annoying lump in my throat. I've been to 4 drs (3 in the group) (1 ent) and no one seemed to know where this lump sensation was coming from. I've been diagnosed from menopausal to thyroid, but all bloodwork is within normal ranges. My pharmacist suggested that maybe the lisinopril was causing it because a side effect listed is edemas.
I have had a few edemas on my neck over the past 3 mos. So my doctor switched me to toprol xl and the redness of my neck does seem better, but no less the lump in my throat is still there. I know I've had it for over a year and it won't go away overnight. But does anyone know how long it could take or what I can do to start feeling better!!!!!!!!!!!!!

Please help its driving me crazy!!!!!!!!!!!!!!!!!

Greatly appreciated..... Patti

 
Old 01-21-2005, 02:24 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: ? about lisinopril

I experienced this lump sensation a few years ago for months and was terrified it was cancer. Given that you've been checked out thoroughly and all tests have come back normal, did any of the doctors (particularly the ENT) suggest a condition called "cricopharyngeal spasm"? It's a syndrome that results from spasm of the cricopharyngeus muscle in the throat and causes this weird and distressing sensation of a lump in the throat.
It is a self limiting disorder that eventually resolves on its own.
The symptoms are:
Lump in the throat sensation
feels like a golf ball, tennis ball ... is stuck in throat
feels like tie is too tight
feel like one is being strangled
throat feels "swollen"

The symptoms can be mimicked by pushing on the cartilage in the neck just below the Adams apple.

QUOTE: "The lump comes and goes depending on the day.
Symptoms are usually (but not always) less in the AM and worse later in the day
Stress aggravates the symptoms.
Saliva is difficult to swallow yet food is easy to swallow.
Eating, in fact, often makes the tightness go away for a time.
Sometimes the symptoms are similar to getting choked up at a wedding or a funeral.
" UNQUOTE

QUOTE" There are two valves in the esophagus or swallowing tube. The are normally contracted and they relax when you swallow so that food can pass through them going to the stomach. They then squeeze closed again to prevent regurgitation of the stomach contents. If the normal contraction becomes a spasm, like a charlie horse of the calf muscle, these symptoms start. Stress often makes these spasms much worse. Many people have experienced neck tightness when stressed and this is similar. Even if not caused by stress, stress will make the spasm much worse."UNQUOTE

Just an idea....

zuzu xx

 
Sponsors Lightbulb
   
Old 01-21-2005, 06:42 AM   #3
Veteran
(male)
 
Join Date: Jul 2004
Posts: 309
GEORGEP HB User
Re: ? about lisinopril

Quote:
Originally Posted by patti23
Hi everyone,
New here and wondering if anyone out there is using lisinopril? I've been using zestril or prinivil and now lisinopril (ins. co. choice) for the past 12 years. My b/p was ok but then my new dr. increased me to 20 mgs. a day. But anyhow, a year ago, I developed this annoying lump in my throat. I've been to 4 drs (3 in the group) (1 ent) and no one seemed to know where this lump sensation was coming from. I've been diagnosed from menopausal to thyroid, but all bloodwork is within normal ranges. My pharmacist suggested that maybe the lisinopril was causing it because a side effect listed is edemas.
I have had a few edemas on my neck over the past 3 mos. So my doctor switched me to toprol xl and the redness of my neck does seem better, but no less the lump in my throat is still there. I know I've had it for over a year and it won't go away overnight. But does anyone know how long it could take or what I can do to start feeling better!!!!!!!!!!!!!

Please help its driving me crazy!!!!!!!!!!!!!!!!!

Greatly appreciated..... Patti

 
Old 01-21-2005, 06:45 AM   #4
Veteran
(male)
 
Join Date: Jul 2004
Posts: 309
GEORGEP HB User
Re: ? about lisinopril

When I was first diagnosed with hypertension my doctor put me on lisinopril and I took it for almost one month. I got up one morning and I had the sensation of not being able to swallow and I felt like my throat was coming up inside out and had a lump. I went to the emergency ward and I was taken off the lisinopril. They told me it was a good thing I did not wait because they have had people hospitalized because of this. I take Diovan now and this medication has had no side effects and works for me.

 
Old 01-21-2005, 08:18 AM   #5
Inactive
 
Join Date: Jan 2004
Location: western ny
Posts: 944
jtu91952 HB User
Re: ? about lisinopril

When i was put on zestril back in 1997, one of the first side effects i suffered was numbness of both legs(couldn't stand) and throat sensation. Over the yrs, i have been diagnosed w/ greaves disease.

If i were you, id look into getting another bp med.

 
Old 01-21-2005, 08:18 AM   #6
Senior Veteran
(female)
 
Join Date: May 2004
Location: HOUSTON TX
Posts: 637
CASSIEBEL HB User
Re: ? about lisinopril

QUOTE: "The lump comes and goes depending on the day.
Symptoms are usually (but not always) less in the AM and worse later in the day
Stress aggravates the symptoms.
Saliva is difficult to swallow yet food is easy to swallow.
Eating, in fact, often makes the tightness go away for a time.
Sometimes the symptoms are similar to getting choked up at a wedding or a funeral." UNQUOTE
or else

I've had this for years. Most of the time I must wear a v-neck or else I spend all day pulling at the neck of my shirt. I finally gave up on complaining to docs
I was told there was nothing there, so it must be anxiety.(or basicly "just in my head") They prescribed anxiety meds that did nothing for this problem.
I finally decided it must be related to my hiatal hernia / reflux diease.
I was also suspected of having a reaction to vasotec (ACE ) but that was not the case. The sensation was still there years after changing to other types of BP meds.
All of the above symptoms fit.
Cass

Last edited by CASSIEBEL; 01-21-2005 at 08:26 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
From amlopidine. . .to lisinopril. . . .now Benicar LeeAnn76 High & Low Blood Pressure 2 03-09-2009 09:21 AM
Lisinopril vs acid reflux nldaigle High & Low Blood Pressure 0 07-30-2006 05:11 PM
Lisinopril.. syxx_35 High & Low Blood Pressure 4 06-28-2006 03:34 PM
New to High BP - Lisinopril bpnewby High & Low Blood Pressure 4 06-26-2006 11:37 AM
Question about lisinopril korunner High & Low Blood Pressure 7 06-07-2006 06:52 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 11:09 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!